MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG120146
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 06/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly collapsed.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold dilatation catheter was returned for evaluation.No specific anomalies noted on the visual evaluation.On the functional testing of the returned device upon inflation using an in-house presto inflation device the balloon started leaking from the pin-hole balloon rupture, upon microscopic observation it was noted fiber disturbance was observed.All the anomalies noted on the microscopic observation.No further functional testing performed.One photo was reviewed.The photos shows the different time frame shots were water was leaking from the balloon distal end; however, the specific cause of the leak could not be identified in the photo.No other specific anomalies were noted and no evidence of balloon rupture noted from the provided photo.Therefore, based on the photo review, the reported failure balloon rupture could not be confirmed on the findings no conclusion can be made.Therefore, the investigation for the reported balloon rupture was confirmed as the balloon started leaking from the pin-hole rupture during the functional testing.The investigation was also confirmed for the identified fiber disturbance as the material frayed was observed on the returned device.However, the definitive root cause for the reported balloon rupture and identified fiber disturbance could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2023), g3, h6 (device).H11: b5, h6 (method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured under the working pressure.The procedure was completed by using another device.There was no reported patient injury.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12833700
Report Number2020394-2021-01966
Device Sequence Number4473024
Product Code DQY
UDI-Device Identifier00801741060786
UDI-Public(01)00801741060786
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120146
Device Catalogue NumberATG120146
Device Lot Number93SE0070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight76 KG